Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS Key West, FL
NWS Key West, FL issued this severe thunderstorm warning at Dec 18, 2009, 5:20 PM EST for Monroe County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2009, 5:20 PM EST (22:20 UTC)
- Expired
- Dec 18, 2009, 6:00 PM EST
- In force
- 40 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
County Monroe County, FL
The radar
The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KKEY 182220
SVRKEY
FLC087-182300-
/O.NEW.KKEY.SV.W.0005.091218T2220Z-091218T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
520 PM EST FRI DEC 18 2009
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UPPER KEYS IN MONROE COUNTY IN FLORIDA...
THIS INCLUDES THE COMMUNITY OF KEY LARGO...
* UNTIL 600 PM EST
* AT 518 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR UPPER MATECUMBE KEY...OR 19
MILES SOUTHWEST OF KEY LARGO...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINDLEY KEY BY 530 PM EST...
ROCK HARBOR AND KEY LARGO BY 555 PM EST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
PASSES.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF THE STORM
APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS...AND KEEP AWAY FROM WINDOWS.
MOBILE HOMES...CAMPERS AND TRAILERS ARE NOT SAFE DURING A SEVERE
THUNDERSTORM. TAKE SHELTER IN A STURDY BUILDING IF POSSIBLE.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT
AGENCY OR THE U.S. COAST GUARD...AND ASK THAT THEY RELAY THE REPORT
TO THE NATIONAL WEATHER SERVICE KEY WEST. YOU MAY ALSO CONTACT THE
NATIONAL WEATHER SERVICE DIRECTLY AT 3 0 5...2 9 5...1 3 1 6...
EXTENSION 3.
&&
LAT...LON 2516 8035 2505 8044 2507 8044 2495 8057
2485 8073 2491 8071 2489 8068 2508 8047
2513 8049 2519 8046 2520 8043 2518 8043
2517 8044 2517 8045 2515 8041 2518 8039
2521 8042 2527 8032
TIME...MOT...LOC 2219Z 241DEG 25KT 2495 8068
$$
112 follow-up statements
000
WWUS52 KKEY 182246
SVSKEY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
546 PM EST FRI DEC 18 2009
FLC087-182300-
/O.CON.KKEY.SV.W.0005.000000T0000Z-091218T2300Z/
UPPER KEYS IN MONROE FL-
546 PM EST FRI DEC 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR UPPER KEYS IN MONROE COUNTY...
AT 540 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF ROCK
HARBOR...OR 8 MILES SOUTHWEST OF KEY LARGO...MOVING NORTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCK HARBOR AND KEY LARGO BY 555 PM EST...
6 MILES SOUTH OF ROUTE 1/CARD SOUND ROAD S AND 6 MILES SOUTH OF
ROUTE 1/CARD SOUND ROAD SPLIT BY 600 PM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2516 8035 2505 8044 2507 8044 2495 8057
2485 8073 2491 8071 2489 8068 2508 8047
2513 8049 2519 8046 2520 8043 2518 8043
2517 8044 2517 8045 2515 8041 2518 8039
2521 8042 2527 8032
TIME...MOT...LOC 2244Z 241DEG 25KT 2503 8051
$$
11000
WWUS52 KKEY 182258
SVSKEY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
558 PM EST FRI DEC 18 2009
FLC087-182310-
/O.EXP.KKEY.SV.W.0005.000000T0000Z-091218T2300Z/
UPPER KEYS IN MONROE FL-
558 PM EST FRI DEC 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR UPPER KEYS IN MONROE COUNTY
WILL EXPIRE AT 600 PM EST...
SEVERE THUNDERSTORM WINDS ARE NO LONGER BEING DETECTED BY KEY WEST
RADAR...THEREFORE THE SEVERE THUNDERSTORM WARNING FOR THE UPPER KEYS
WILL BE ALLOWED TO EXPIRE AT 600 PM.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...COMMERCIAL RADIO OR
TELEVISION STATIONS...OR YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER
FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS WEATHER THREAT.
LAT...LON 2516 8035 2505 8044 2507 8044 2495 8057
2485 8073 2491 8071 2489 8068 2508 8047
2513 8049 2519 8046 2520 8043 2518 8043
2517 8044 2517 8045 2515 8041 2518 8039
2521 8042 2527 8032
TIME...MOT...LOC 2257Z 241DEG 25KT 2505 8041
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 4:00 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 18, 4:00 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EST FRI DEC 18 2009 .DISCUSSION... .CURRENTLY... SKIES ARE CLOUDY WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS OUR SERVICE AREA. SURFACE WISE...AN INTENSIFYING AREA OF LOW PRESSURE (999 MB) IS LOCATED OVER THE EXTREME NORTHEAST GULF OF MEXICO WITH AN ASSOCIATED COLD FRONT DRAPED SOUTHWARD INTO THE EXTREME SOUTHEAST...JUST EAST OF DRY TORTUGAS. ACROSS THE MARINE DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS...WITH GUSTS IN EXCESS OF 35 KNOTS NEAR SHOWERS AND THUNDERSTORMS. .SHORT TERM (TONIGHT THROUGH SUNDAY)... AN INTENSIFYING AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL LIFT INTO THE SOUTHEAST COAST PULLING AN ASSOCIATED STRONG COLD FRONT THROUGH OUR SERVICE AREA THIS EVENING AND EARLY TONIGHT. AHEAD OF THE COLD FRONT...STRONG ISENTROPIC LIFT COMBINED WITH VORTICITY ADVECTION WILL GENERATE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR THE BALANCE OF THIS AFTERNOON AND EARLY THIS EVENING. BEHIND THE COLD FRONT...STRONG NORTHWEST WINDS WILL PRODUCE CONSIDERABLE STRATOCUMULUS WITH SHOWER ACTIVITY DIMINISHING THROUGH THE LATE EVENING AND ESPECIALLY AFTER MIDNIGHT. FOR THIS WEEKEND...WITHIN A DEEP MID AND UPPER LEVEL CYCLONIC FLOW OVER THE EASTERN UNITED STATES AND FLORIDA PENINSULA...A COUPLE OF MINOR LOW LEVEL PERTURBATIONS WILL ROTATE THROUGH OUR REGION. DESPITE MOISTURE BEING LIMITED TO BELOW A SUBSIDENCE INVERSION BASED NEAR 850 MB...A SLIGHT CHANCE OF SHOWERS WILL BE MAINTAINED INTO EARLY SUNDAY MORNING. FURTHERMORE...TEMPERATURES WILL DROP IN STAGES DUE TO VERY WARM WATERS SURROUNDING THE ISLAND CHAIN ALONG WITH THE NORTHWESTERLY WIND TRAJECTORY. BY SATURDAY NIGHT...A NIGHTLY FLOW DOWN THE SPINE OF THE FLORIDA PENINSULA SHOULD ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 50S IN THE UPPER KEYS...AND NEAR 60 ELSEWHERE. OTHERWISE...STRONG WINDS WILL MAKE IT FEEL EVEN COOLER INTO SUNDAY MORNING. .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... SURFACE HIGH PRESSURE OVER THE EASTERN UNITED STATES AND FLORIDA PENINSULA WILL SLOWLY SHIFT EASTWARD INTO THE WESTERN ATLANTIC THURSDAY AND FRIDAY. THIS WILL RESULT IN MODIFYING TEMPERATURES ALONG WITH A GRADUAL MOISTENING TREND BEGINNING WEDNESDAY. HENCE...BELOW NORMAL TEMPERATURES WILL RETURN TO NORMAL ON WEDNESDAY...WITH ONLY ISOLATED SHOWERS BEING MAINTAINED FOR THE MIDDLE AND LATTER PART OF NEXT WEEK. && .MARINE... OUTSIDE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL TURN NORTHWEST TONIGHT BEHIND THE COLD FRONT. STRONG NORTHWEST TO NORTH WINDS WILL SLACKEN SOMEWHAT SATURDAY AFTERNOON AND EVENING...BEFORE ANOTHER WIND SURGE OCCURS DUE TO A DENSITY BLOW OFF THE MAINLAND OCCURS INTO SUNDAY MORNING. THEREAFTER...WINDS WILL GRADUALLY DECREASE SUNDAY AFTERNOON AND ESPECIALLY MONDAY. && .AVIATION... THROUGH 24Z...PREVAILING MVFR CONDITIONS ARE EXPECTED AT KEY WEST AND MARATHON WITH LIGHT RAIN. THEREAFTER...PREVAILING VFR CONDITIONS ARE EXPECTED. MOST OF THE HEAVY WEATHER WILL REMAIN NORTH OF THE KEYS. SOUTH WINDS WILL AVERAGE 15KT AT THE SURFACE... INCREASING TO 30 KNOTS AT 2000FT ABOVE GROUND. THE WINDS WILL SHIFT WEST BY 24Z. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 70 73 61 70 / 70 20 10 00 MARATHON 66 74 58 69 / 70 20 10 00 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR ALL KEYS WATERS. && PUBLIC/MARINE/FIRE/DIGITAL...APA AVIATION/CLIMATE.............KBK/AD/WHEN DATA ACQUISITION.............DR/TF VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 18, 12:57 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1257 PM EST FRI DEC 18 2009 UPDATED TO EXTEND TORNADO WATCH 804 TO 2 PM FLZ076>078-GMZ031>033-052>054-072>075-191100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1257 PM EST FRI DEC 18 2009 ...TORNADO WATCH 804 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE NOW OVER THE NORTH CENTRAL GULF OF MEXICO WILL MOVE RAPIDLY EAST NORTHEASTWARD AS IT DEEPENS AND WILL CROSS NORTH FLORIDA TODAY BEFORE MOVING INTO THE WESTERN ATLANTIC THIS EVENING. THIS LOW WILL DRAG A STRONG COLD FRONT SOUTHWARD ACROSS THE FLORIDA PENINSULA TODAY...WITH THE FRONT PASSING THROUGH THE FLORIDA KEYS TONIGHT. AHEAD OF THIS FRONT...SCATTERED TO NUMEROUS THUNDERSTORMS AND POSSIBLY A FEW SQUALL LINES WILL MOVE ACROSS THE KEYS TODAY INTO THIS EVENING. THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP TODAY...WHICH WOULD BE CAPABLE OF PRODUCING A TORNADO OR WATERSPOUT AS WELL AS WIND GUSTS IN EXCESS OF 58 MPH. ANY THUNDERSTORMS WILL BE CAPABLE OF DELIVERING WIND GUSTS IN EXCESS OF 40 MPH...VERY HEAVY RAINFALL...AND FREQUENT AND DANGEROUS LIGHTNING STRIKES. THE SEVERE WEATHER THREAT WILL END AROUND MIDNIGHT TONIGHT AS THE COLD FRONT PASSES THROUGH THE KEYS. WINDS AND SEAS WILL CONTINUE TO INCREASE ACROSS ALL WATERS TODAY AS THE STORM OVER THE GULF OF MEXICO INTENSIFIES. SOUTHERLY WINDS OF 20 TO 25 KNOTS TODAY WILL VEER TO WEST AND NORTHWEST BEHIND THE COLD FRONT TONIGHT. SMALL CRAFT ADVISORIES ARE POSTED ACROSS ALL KEYS COASTAL WATERS FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS IN EXCESS OF 20 KNOTS ARE EXPECTED TO CONTINUE THROUGH AT LEAST MIDDAY SATURDAY. NORTHWEST TO NORTH WINDS OF AT LEAST 15 TO 20 KNOTS WILL PREVAIL ACROSS PARTS OF THE KEYS WATERS SATURDAY AFTERNOON THROUGH MONDAY. SMALL CRAFT ADVISORIES WILL BE NECESSARY INTO SATURDAY. SMALL CRAFT WILL NEED TO EXERCISE CAUTION SATURDAY AFTERNOON THROUGH MONDAY...AND SMALL CRAFT ADVISORIES MAY BE REQUIRED ACROSS PARTS OF THE KEYS WATERS DURING THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED TODAY INTO THIS EVENING.
In the hours before
Special weather statement, Dec 18, 1:29 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 129 PM EST FRI DEC 18 2009 FLZ078-182000- MONROE LOWER KEYS- INCLUDING THE CITY OF...KEY WEST 129 PM EST FRI DEC 18 2009 ...STRONG THUNDERSTORMS OVER THE LOWER FLORIDA KEYS... AT 130 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS WEST OF THE LOWER KEYS MOVING TO THE EAST AT 25 KNOTS. THESE THUNDERSTORMS WILL IMPACT THE LOWER KEYS FROM KEY WEST TO BIG PINE THROUGH 300 PM. MOTORISTS AND RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50 MPH IN BLINDING DOWNPOURS. VISIBILITY WILL BE REDUCED TO BELOW A QUARTER MILE IN DRIVING RAIN... AND MOTORISTS SHOULD SUSPEND TRAVEL UNTIL THE HEAVY WEATHER HAS PASSED. WAH
Special weather statement, Dec 18, 2:25 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 225 PM EST FRI DEC 18 2009 FLZ077-078-182100- MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE CITIES OF...MARATHON...KEY WEST 225 PM EST FRI DEC 18 2009 ...STRONG THUNDERSTORMS OVER THE LOWER AND MIDDLE KEYS... AT 230 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER THE LOWER KEYS MOVING TO THE EAST AT 25 KNOTS. A WIND GUST OF 43 MPH WAS REPORTED AT THE NATIONAL WEATHER SERVICE OFFICE IN KEY WEST. THESE THUNDERSTORMS WILL IMPACT THE LOWER AND MIDDLE KEYS FROM KEY WEST TO CONCH KEY THROUGH 400 PM. MOTORISTS AND RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50 MPH...STANDING WATER IN THE ROADWAYS...AND BLINDING DOWNPOURS. VISIBILITY WILL BE REDUCED TO BELOW A QUARTER MILE IN DRIVING RAIN... AND MOTORISTS SHOULD SUSPEND TRAVEL UNTIL THE HEAVY WEATHER HAS PASSED. WAH
Special weather statement, Dec 18, 3:57 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 357 PM EST FRI DEC 18 2009 FLZ076-182300- MONROE UPPER KEYS- INCLUDING THE CITY OF...KEY LARGO 357 PM EST FRI DEC 18 2009 ...STRONG THUNDERSTORMS OVER THE UPPER KEYS... AT 355 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER THE FLORIDA BAY MOVING TO THE EAST AT 25 KNOTS. THESE THUNDERSTORMS WILL IMPACT THE UPPER KEYS FROM LONG KEY TO KEY LARGO THROUGH 5 PM. MOTORISTS AND RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50 MPH...STANDING WATER IN THE ROADWAYS...AND BLINDING DOWNPOURS. VISIBILITY WILL BE REDUCED TO BELOW A QUARTER MILE IN DRIVING RAIN... AND MOTORISTS SHOULD SUSPEND TRAVEL UNTIL THE HEAVY WEATHER HAS PASSED. WAH
Special weather statement, Dec 18, 4:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 442 PM EST FRI DEC 18 2009 FLZ076-077-182300- MONROE UPPER KEYS-MONROE MIDDLE KEYS- INCLUDING THE CITIES OF...KEY LARGO...MARATHON 442 PM EST FRI DEC 18 2009 ...STRONG THUNDERSTORMS OVER THE MIDDKE AND UPPER KEYS... AT 355 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER THE FLORIDA BAY MOVING TO THE EAST AT 25 KNOTS. THESE THUNDERSTORMS WILL IMPACT THE MIDDLE AND UPPER KEYS FROM GRASSY KEY TO KEY LARGO THROUGH 6 PM. MOTORISTS AND RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50 MPH...STANDING WATER IN THE ROADWAYS...AND BLINDING DOWNPOURS. VISIBILITY WILL BE REDUCED TO BELOW A QUARTER MILE IN DRIVING RAIN... AND MOTORISTS SHOULD SUSPEND TRAVEL UNTIL THE HEAVY WEATHER HAS PASSED. WAH
Local storm report, Dec 18, 5:17 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
517 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TORNADO SE KEY WEST 24.56N 81.78W
12/18/2009 LOWER KEYS IN MONR FL NWS STORM SURVEY
A PRELIMINARY NATIONAL WEATHER SERVICE STORM SURVEY
REPORTS AN EF0 TORNADO OVER SOUTHEAST KEY WEST AND
EXTENDING INTO WEST CENTRAL STOCK ISLAND. DAMAGE REPORTS
INCLUDE SEVERAL DOWNED TREES, SNAPPED PALM TREES,AND
LOOSE DEBRIS BLOWN INTO POWER LINES. WIND ESTIMATES ARE
IN THE 60 TO 70 MPH RANGE.
&&
PFUENTESThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:24 AM EST | Small Craft Advisory | KEY | 40 hr | |
| Dec 18, 1:54 AM EST | Special Marine Warning | KEY | 66 min | |
| Dec 18, 2:16 AM EST | Special Marine Warning | KEY | 59 min | |
| Dec 18, 2:24 AM EST | Special Marine Warning | KEY | 66 min | |
| Dec 18, 3:02 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 18, 3:22 AM EST | Special Marine Warning | KEY | 53 min | |
| Dec 18, 3:35 AM EST | Special Marine Warning | KEY | 55 min | |
| Dec 18, 4:02 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 18, 4:23 AM EST | Special Marine Warning | KEY | 67 min | |
| Dec 18, 4:29 AM EST | Severe Thunderstorm Warning | KEY | Monroe | 46 min |
| Dec 18, 4:33 AM EST | Special Marine Warning | KEY | 57 min | |
| Dec 18, 5:04 AM EST | Special Marine Warning | KEY | 26 min | |
| Dec 18, 5:24 AM EST | Special Marine Warning | KEY | 66 min | |
| Dec 18, 5:36 AM EST | Special Marine Warning | KEY | 54 min | |
| Dec 18, 6:29 AM EST | Special Marine Warning | KEY | 31 min | |
| Dec 18, 6:33 AM EST | Special Marine Warning | KEY | 57 min | |
| Dec 18, 7:32 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 18, 8:27 AM EST | Special Marine Warning | KEY | 2 hr | |
| Dec 18, 8:32 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 18, 8:53 AM EST | Severe Thunderstorm Warning | KEY | Monroe | 37 min |
| Dec 18, 9:31 AM EST | Special Marine Warning | KEY | 59 min | |
| Dec 18, 10:50 AM EST | Tornado Warning | KEY | Monroe | 10 min |
| Dec 18, 11:42 AM EST | Special Marine Warning | KEY | 63 min | |
| Dec 18, 12:57 PM EST | Special Marine Warning | KEY | 63 min | |
| Dec 18, 1:49 PM EST | Special Marine Warning | KEY | 56 min | |
| Dec 18, 2:40 PM EST | Special Marine Warning | KEY | 50 min | |
| Dec 18, 2:55 PM EST | Areal Flood Advisory | KEY | Monroe | 110 min |
| Dec 18, 3:27 PM EST | Special Marine Warning | KEY | 63 min | |
| Dec 18, 4:26 PM EST | Special Marine Warning | KEY | 64 min | |
| Dec 18, 5:16 PM EST | Special Marine Warning | KEY | 59 min | |
| Dec 18, 5:26 PM EST | Special Marine Warning | KEY | 64 min | |
| Dec 18, 6:12 PM EST | Special Marine Warning | KEY | 63 min | |
| Dec 18, 6:26 PM EST | Special Marine Warning | KEY | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.